• has anyone had a bad reaction to Rituxan?

    Asked by jomar on Sunday, October 5, 2014

    has anyone had a bad reaction to Rituxan?

    I had my second round of Rituxan on Wednesday. On Friday I began having terrible aches in my legs and mouth (teeth and gums). I called the doctor. They said (surprise) take two Tylenol. On Saturday night my legs, neck and back were very painful. I decided to take a bath. When I got out of the tub I noticed my chest was red. I thought it was from the hot water. During the night the aches in my legs worsened, my torso, face and scalp were covered in a rash.My throat started to close and tongue felt numb. Went to the Er on the advice of a nurse at the oncologist's office. They gave me steroids and Zyrtec. My BP was 192/75. It's never been that high in my life. They called the oncologist who prescribed more steroids - Medrol 4 mg. to take for 7 days. I am worried that all these steroids are too much for my body. Just read about the side effects from that drug. I'm wondering if I should take it at all. My question is has anyone had this kind of reaction to Rituxan.Was it discontinued?

    7 Answers from the Community

    7 answers
    • dhtdiver's Avatar
      dhtdiver

      Nope. I Had 4 sessions of RCHOP21 from Sept- Nov 2012. The only side effect was 1 day of fatigue the day after the 3rd infusion. Sorry.

      almost 4 years ago
    • kiki95632's Avatar
      kiki95632

      I have in the past had problems with Rituxan during the infusion. My throat would start to itch, and my throat would start to close,my BP would go up, I would get a severe headache. Now when I get Rituxan, I am told to in the morning before I arrive to take Benedryl allergy tablets and Prednisone 100 mg which is my prescription during chemo. When they infuse it, they do it slowly monitoring for any signs of reaction plus I am given a Benedryl drip also. The days following my infusion I take an allergy pill each night. I am also on Prednisone for a week after the infusion for 5 days. I do still get a major headache and watch my BP.. I was on CVP plus Rituxan. After my hair fell out I got a rash on my head. I was given a medicated shampoo to use and it cleared up after a week. After a week it seem like everything clears up for me. I am going back on CVP plus Rituxan in November. Right now treatment was suspended because my immune system got so low I ended up with Ecoli. The GI doctor and oncologist both said that everyone has a bit of bad bacteria in their intestine and in my case because of the chemo destroying my immune system I ended up having Ecoli. Now after taking a antibiotic and drinking a Kefir I am ready to go back on chemo. I decided to wait to November to give my body a rest since I have been on chemo for 7 months.

      almost 4 years ago
    • Schlegel's Avatar
      Schlegel

      I would not be concerned about the steroids since you will only be getting them for a few days. If you were taking them for months or years, you would need to be concerned about the side effects.

      almost 4 years ago
    • barryboomer's Avatar
      barryboomer

      Here I go again and this is JUST MY OPINION...that anything that we put into our bodies that are giving us these types of problems MAYBE shouldn't be put in out bodies.......EH?
      Sometimes a little common sense is in order. Ask the Docs if there is anything else. AND BTW telling you to take a couple of Tylenols is Medical Malpractice and NEGLECT of another Human Being.....ugh! I wonder what that Doctor would be thinking if they were the ones experiencing these Un GODLY Symptoms......Where is the HUMANITY?

      almost 4 years ago
    • DJS's Avatar
      DJS

      I think a reaction to Rituxan is fairly commonplace. Everyone I know who gets it -- and it's given to my friends for a variety of treatments, including MS -- gets an infusion of an antihistamine (or something like that -- I forget exactly what it was) to avoid an allergic reaction. If your doctor didn't prescribe this I would definitely ask for it (and maybe even ask why it wasn't included in your treatment to begin with, since it's pretty standard). You should be getting anything and everything to make this road an easier one to travel. Good luck!

      almost 4 years ago
    • Schlegel's Avatar
      Schlegel

      DJS is right. I always get Benadryl with my treatment.

      almost 4 years ago
    • andreamk's Avatar
      andreamk

      Hey there- I'm so sorry to hear about all of your troubles! I also had some adverse reactions to my rounds of R-CHOP (which includes Rituxan), including terrible mouth sores/gum pain, and I was told that is pretty normal. My doc gave me a prescription for "magic mouthwash," which basically just numbs your mouth, and it was pretty helpful. During my first round of chemo, I broke out in hives and got an itchy throat from the Rituxan so the nurse pumped me full of benadryl. From then on out I got a dose of benadryl at the beginning of each infusion- never got hives or the itchy throat again. Like DJS mentioned, I would definitely ask for something like this, there's no need to put yourself through anything more than you're already dealing with! Good luck :)

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more splenic marginal zone b-cell lymphoma questions.  Also, don't forget to check out our Splenic Marginal Zone B-Cell Lymphoma page.